Please excuse my ignorance if this has already been discussed.
My seven year-old has been on Clonidine for about 3 months now. She has gradually increased her dose until now she takes .05 mg 3x day and .075 mg 1x day. (Gee, I think that dosage is right. I'm not at home right now to check.) She is sleepy during the day and will nap if not occupied with activity. She experiences headaches every couple of days. We have to be careful to keep her blood sugar even or she would have them every day. Her blood pressure is checked every three weeks. She has been referred to a cardiologist because of something that showed up on an ecg done before the start of the drug. (That's all we need...a heart condition too!) She has a repeat ecg next week. Since starting the fourth dose she has also started hallucinating and having very scary dreams. I am praying these side-effects go away soon.
The doctor is looking into a "cousin" to Clonidine, and I can't remember the drug's name. He said he would consult with the psychiatrist and neurologist first because he needs special permission from the federal government to prescribe this drug due to its high cost. Has anyone heard about this drug and know anything about it?